MAUDE Adverse Event Report: DEPUY MITEK LLC US TENDONHARV PIGTAIL PEELER *EA; TENDON STRIPPER

DEPUY MITEK LLC US TENDONHARV PIGTAIL PEELER *EA; TENDON STRIPPER
Model Number 232002
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Not Applicable (3189); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).The lot number was unknown.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an anterior cruciate ligament (acl) surgery on (b)(6) 2020, it was observed that the tendonharv pigtail peeler *ea device was difficult to use while taking the gracilis and semitendinosus grafts.According to the report, due to its difficulty, the same graft was damaged with the distal spiral-shaped part of the device.There was a 30 minute delay in the surgical procedure.The graft was recovered using the same device to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that an anterior cruciate ligament procedure is performed, the surgeon takes the semitendinosus and gracilis graft with reference graft harvester (b)(4).When you are taking the gracilis you have a lot of difficulty since you cannot finish drying it from its insertion.With great difficulty, it ends up removing damage to the same graft with the distal spiral-shaped part of the graft harvester reference (b)(4).In the same way, an attempt is made to recover the graft in its preparation and finally the procedure can be completed without any other novelty.The complaint device is not being returned, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.Since the complaint device not being returned, we cannot determine a root cause for the reported failure.If additional information is received in the future, we will reopen the complaint and perform the investigation as appropriate.Given that lot number was not provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is unknown at this time.

Common Device Name
TENDON STRIPPER
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10345273
Report Number1221934-2020-01973
Device Sequence Number3371444
Product Code LXH
UDI-Device Identifier10886705010899
UDI-Public10886705010899
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number232002
Device Catalogue Number232002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date12/09/2020
Patient Sequence Number1